MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD

INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD
Model Number 470035-02
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the handheld camera head was found to have a crack in the lens.The device was not used on the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the handheld camera head involved with this complaint and completed the device evaluation.Failure analysis confirmed and replicated the reported issue.A visual inspection was performed, and the camera's distal window was found to be damaged.There were cracks across the window observed and a broke piece was found measuring 0.132" x 0.075".The broken piece appears to be stuck inside.The camera was placed on the in-house system and fail the qap test (quality assurance procedure).The image appears to be blurry, likely due to the damaged distal window observed.No failures found in the logs.Visual inspection was performed and part of the camera housing laser markings were found to be damaged and not legible.The camera was found to have silicone film on the paddle board of the integrated connector.Visual inspection found one of the spring fingers bent at the integrate connector.

Brand Name
NONE
Common Device Name
HANDHELD CAMERA HEAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971261
Report Number2955842-2023-13921
Device Sequence Number15087395
Product Code GCJ
UDI-Device Identifier00886874115725
UDI-Public(01)00886874115725
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K191043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470035-02
Device Catalogue Number470035
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown